Alert archive / Idaho / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at Sep 11, 2024, 1:57 PM MDT for Lemhi County, Idaho. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2024, 1:57 PM MDT (19:57 UTC)
- Expired
- Sep 11, 2024, 3:46 PM MDT
- In force
- 109 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 192 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WGUS55 KMSO 111957
FFWMSO
IDC059-112200-
/O.NEW.KMSO.FF.W.0002.240911T1957Z-240911T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Missoula MT
157 PM MDT Wed Sep 11 2024
The National Weather Service in Missoula has issued a
* Flash Flood Warning for...
The Moose Fire Burn Scar in...
Northwestern Lemhi County in east central Idaho...
* Until 400 PM MDT.
* At 157 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Moose Fire Burn Scar. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Middle Salmon-Panther. The debris flow can
consist of rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Moose Fire Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Moose Fire Burn
Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 4531 11413 4528 11413 4525 11421 4529 11428
4535 11430 4538 11428 4540 11419
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
780
WGUS75 KMSO 112146
FFSMSO
Flash Flood Statement
National Weather Service Missoula MT
346 PM MDT Wed Sep 11 2024
IDC059-112156-
/O.CAN.KMSO.FF.W.0002.000000T0000Z-240911T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lemhi ID-
346 PM MDT Wed Sep 11 2024
...FLASH FLOOD WARNING FOR THE MOOSE FIRE BURN SCAR IS CANCELLED FOR
NORTHWESTERN LEMHI COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Thunderstorms remain in the forecast throughout the night,
so stay alert for additional heavy rainfall in the area.
A Flood Watch remains in effect until 900 PM MDT for portions of
east central Idaho and west central Montana.
&&
LAT...LON 4531 11413 4528 11413 4525 11421 4529 11428
4535 11430 4538 11428 4540 11419
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 1:34 PM MDT, 23 minutes earlier.
Area forecast discussion, Sep 11, 1:34 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
134 PM MDT Wed Sep 11 2024
.UPDATE...As atmospheric conditions have evolved, warmer
temperatures and higher dew points are being observed. The
decision was made to issue flash flood watches for all counties
south and east of Missoula. We are concerned for debris flows from
burn scars, running water in urban areas built along hillsides,
and ponding of water in low lying areas. Please keep apprised of
current conditions.
&&
.AVIATION...Rain and embedded thunderstorms will overspread the
Northern Rockies region today, with rain becoming heavy at times
by this afternoon. Rain will continue through Thursday, lowering
visibility and ceiling heights at all terminals, particularly this
evening as the low makes its way into central Idaho. In doing so,
wrap around precipitation will increase and snow levels decrease,
causing snow above elevations of 6500 feet. Expect rain, fog,
mountain snow and obscurations to persist well into Thursday.
&&
.PREV DISCUSSION... /ISSUED 100 PM MDT Wed Sep 11 2024/
..Wet Weather System Today Through Friday, Mostly Beneficial
Rain With Some Hydrological Concerns and High Elevation Snow...
DISCUSSION...The forecasted wet weather system has begun with a
line of showers currently from the Camas Prairie ID, through
Lincoln County MT. We expect as the low pressure strengthens today
that line will negatively pivot on its axis and precipitation
will fill in throughout the Northern Rockies.
First, there is a chance for stronger storms, mainly from Lemhi
County, ID through southwest MT. The atmosphere is marginal in its
ability to produce these storms, but it is important to keep in
mind for outdoor plans that outflow wind gusts up to 40 mph are
possible along with locally heavy rains.
In general, precipitation forecast amounts remain unchanged and
there is high confidence in widespread beneficial rainfall. Just
in the last hour with simply virga and light showers, visibility
from smoke has improved and we expect continued improvements in
visibility and air quality over the next 24 hours.
How much rain you ask? It is near 100% probable for at least
0.50" widespread by Friday evening. The probability for at least
1" of rain is 40% in far northwest MT and 60-90% everywhere else.
One inch not enough, well in the Mission and Flathead Mountains,
Bob Marshall Wilderness, and Glacier National Park, 2 inches of
rain is 50 to 60% probable.
High elevation snow is also in the forecast above 6500 feet for
Lemhi County ID, the Eastern Clearwater, southern Bitterroot and
Sapphire, and Mission Mountains, along with the Bob Marshall
Wilderness and Glacier National Park. If you have back country
plans in these locations please plan for wet and cold conditions.
After a brief appearance of near normal mid-September temperatures
Saturday and Sunday, our next weather maker approaches Monday
night. Current weather models are showing a more southerly track,
however there is some confidence of much cooler temperatures,
widespread rain, and high elevation snow.
AVIATION...Rain and embedded thunderstorms will overspread the
Northern Rockies region today, with rain becoming heavy at times
by this afternoon. Rain will continue through Thursday, lowering
visibility and ceiling heights at all terminals, particularly this
evening as the low makes its way into central Idaho. In doing so,
wrap around precipitation will increase and snow levels decrease,
causing snow above elevations of 6500 feet. Expect rain, fog,
mountain snow and obscurations to persist well into Thursday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Flood Watch until 9 PM MDT this evening for Bitterroot/Sapphire
Mountains...Butte/Blackfoot Region...Missoula/Bitterroot
Valleys...Potomac/Seeley Lake Region.
Winter Weather Advisory from 6 AM Thursday to 6 AM MDT Friday
for Bitterroot/Sapphire Mountains...Butte/Blackfoot Region.
Winter Weather Advisory from 6 PM Thursday to 6 AM MDT Friday
for West Glacier Region.
Winter Weather Advisory from noon Thursday to 6 AM MDT Friday
for Potomac/Seeley Lake Region.
ID... Flood Watch until 9 PM MDT this evening for Eastern Lemhi
County...Western Lemhi County.
Winter Weather Advisory from 6 AM Thursday to 6 AM MDT Friday
for Eastern Lemhi County...Western Lemhi County.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:29 PM MDT | Flood Watch | MSO | Lemhi | 8 hr |
Nearby
Flash Flood Warnings in Idaho, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.